After taking the after morning pill for the first time

Patient

Q: After taking the after morning pill for the first time my periods have been eregular. I've had 3 in the space of a month. I've taken a pregnancy test and it was negative.

Doctor

A:   Hi
Thank you for the question,

Emergency contraception can change the length of your monthly menstrual cycle, making your next period come as much as a week earlier or a week later than usual. Some women also find that the hormones in the pills can cause unexpected bleeding, but this is not a common or serious side effect. It takes time for your cycle to become normal. If your next period is late, you might consider getting a pregnancy test.

I hope this will help you. Take care.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews